Alert archive / Oklahoma / Special Weather Statements in 2011
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Jun 16, 2011, 6:21 PM CDT for Beckham County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2011, 6:21 PM CDT (23:21 UTC)
- Expired
- Jun 16, 2011, 6:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
County Beckham County, OK
The radar
The Altus AFB radar (KFDR), 104 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1484 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1556 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.8
The text
As transmitted, in the capitals the NWS used until 2016.
255
WWUS84 KOUN 162321
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
621 PM CDT THU JUN 16 2011
OKZ021-162345-
BECKHAM OK-
621 PM CDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM COUNTY.
AT 621 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
DELHI...MOVING NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3536 9937 3515 9937 3512 9936 3511 9955
3512 9966 3511 9983
$$
WRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jun 16, 3:50 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 16, 3:50 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
350 PM CDT THU JUN 16 2011
.DISCUSSION...
AN OUTFLOW BOUNDARY FROM CHEROKEE...TO ENID...TO NEAR CHANDLER
WILL DRIFT A LITTLE FARTHER TO THE SOUTHWEST THIS
AFTERNOON...PROBABLY TO ALVA...KINGFISHER...AND EASTERN OKLAHOMA
CITY...IF NOT A BIT MORE TO THE SOUTHWEST. THIS BOUNDARY IS
ASSOCIATED WITH THE MCS NOW LOCATED OVER NORTHEAST
OKLAHOMA...WHICH IS MOVING SOUTHEAST AND BEGINNING TO WEAKEN.
MEANWHILE...STORMS ARE EXPECTED TO DEVELOP SHORTLY ALONG THE
DRYLINE OVER THE TEXAS PANHANDLE. THE PANHANDLE STORMS ARE
FORECAST TO MOVE EAST- NORTHEAST INTO WESTERN OKLAHOMA...AND
POSSIBLY WESTERN NORTH TEXAS. STORMS IN THE NORTH PART OF THAT
AREA MAY INTERACT WITH THE OUTFLOW BOUNDARY LATER THIS
EVENING...WHICH WOULD SERVE TO SUSTAIN THEM WELL PAST SUNSET. WE
WILL HAVE HIGHER POPS IN THE NORTH AS A RESULT.
EXPECTATIONS BEYOND TONIGHT REMAIN ESSENTIALLY UNCHANGED...SO THE
REMAINDER OF THE FORECAST IS LIKEWISE ESSENTIALLY UNCHANGED.
EXPECT DAILY SCATTERED STORMS NEAR THE DRYLINE...UNTIL A MORE
SIGNIFICANT UPPER WAVE APPROACHES MONDAY NIGHT INTO
WEDNESDAY...BRINGING A HIGHER CHANCE OF STRONG THUNDERSTORMS TO
THE REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 75 97 75 99 / 20 10 20 20
HOBART OK 74 105 75 105 / 30 10 10 10
WICHITA FALLS TX 76 105 77 105 / 20 10 20 20
GAGE OK 68 105 68 106 / 40 0 10 0
PONCA CITY OK 73 97 76 98 / 40 10 20 10
DURANT OK 76 94 75 93 / 10 0 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR OKZ004-009-010-
014>017-021>023-033>036.
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR OKZ004-009-014-
021-033-034-036-037.
TX...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR TXZ083.
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ083>085-087-
088.
&&
02/23Hazardous weather outlook, Jun 16, 11:53 AM CDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1153 AM CDT THU JUN 16 2011
OKZ004>048-050>052-TXZ083>090-171000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1153 AM CDT THU JUN 16 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA COVERS LOCATIONS NEAR AND WEST AND NORTH OF A
LINE EXTENDING FROM BENJAMIN AND VERNON TEXAS... TO NEAR LAWTON AND
CHICKASHA... TO NEAR HOLDENVILLE.
TIMING...
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM 3 PM THROUGH
2 AM.
IMPACTS...
DAMAGING WIND GUSTS OF 60 TO 70 MPH AND HAIL THE SIZE OF GOLFBALLS
OR SLIGHTLY LARGER.
RECOMMENDED ACTIONS...STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT
PERSONNEL ACROSS THE RISK AREA SHOULD PLAN FOR SEVERE WEATHER
OPERATIONS LATE TODAY AND TONIGHT.
DISCUSSION...
A FEW STRONG STORMS MAY AFFECT PORTIONS OF NORTH CENTRAL OKLAHOMA
EARLY THIS AFTERNOON. THESE STORMS MAY PRODUCE SMALL HAIL AND GUSTY
WINDS.
ADDITIONAL THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON ACROSS FAR
WESTERN OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS NEAR A DRYLINE.
THESE STORMS WILL BE IN AN ENVIRONMENT THAT WILL SUPPORT DAMAGING
WIND GUSTS AND ALSO VERY LARGE HAIL. IF STORMS DEVELOP...THEY WILL
LIKELY MOVE TOWARD THE EAST AND NORTHEAST INTO NORTH-CENTRAL
OKLAHOMA THIS EVENING AND OVERNIGHT.
A WARM FRONT OR OUTFLOW BOUNDARY IS ALSO EXPECTED TO EXTEND FROM
NORTHWEST TO SOUTHEAST ACROSS PORTIONS OF NORTHERN OKLAHOMA THIS
AFTERNOON. THIS BOUNDARY MAY ALSO BE A FOCUS FOR THUNDERSTORM
DEVELOPMENT LATER TODAY AND THIS EVENING. IF THESE STORMS DEVELOP...
A FEW MAY ALSO BECOME SEVERE... PRODUCING STRONG WINDS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUN 17.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
WILDFIRE POTENTIAL WILL BE VERY HIGH OR EXTREME IN AREAS WHERE VERY
DRY OR PARTIALLY DORMANT VEGETATION EXISTS DUE TO THE DROUGHT. A RED
FLAG WARNING IS IN EFFECT TODAY FOR FAR WESTERN OKLAHOMA AND
ADJACENT PARTS OF NORTH TEXAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
A DIFFUSE DRYLINE...EXTENDING FROM WESTERN NORTH TEXAS THROUGH
WESTERN AND CENTRAL OKLAHOMA...MAY BE A FOCUS FOR ISOLATED AFTERNOON
AND EVENING THUNDERSTORMS THROUGH THE WEEKEND. IF ANY STORM CAN
DEVELOP...DAMAGING WIND GUSTS WILL BE POSSIBLE. MORE ORGANIZED
THUNDERSTORM ACTIVITY IS EXPECTED BEGINNING MONDAY NIGHT AS A COLD
FRONT AND UPPER STORM SYSTEM MOVE INTO THE REGION. SOME OF THE
STORMS NEXT WEEK WILL BE SEVERE.
OTHER HAZARDOUS WEATHER...
WILDFIRES WILL REMAIN A CONCERN AT LEAST THROUGH THE WEEKEND ACROSS
AREAS HARDEST HIT BY LONG TERM DROUGHT...PRIMARILY OVER WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
FRIDAY.
MAXWELLIn the hours before
Special weather statement, Jun 16, 2:24 PM CDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
224 PM CDT THU JUN 16 2011
OKZ008-161945-
KAY OK-
224 PM CDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY COUNTY.
AT 225 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF PECKHAM...MOVING EAST-SOUTHEAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
LAT...LON 3686 9683 3675 9688 3670 9692 3669 9694
3669 9697 3679 9726 3696 9718
..SPEG.Special weather statement, Jun 16, 2:50 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
250 PM CDT THU JUN 16 2011
OKZ008-162015-
KAY OK-
250 PM CDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY COUNTY.
AT 251 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7
MILES NORTHEAST OF KILDARE TO 3 MILES SOUTHWEST OF PONCA CITY...
MOVING EAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3693 9674 3679 9674 3678 9675 3678 9677
3675 9682 3675 9689 3669 9694 3670 9704
3669 9706 3661 9705 3661 9728 3695 9698
..SPEG.Special weather statement, Jun 16, 5:27 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
527 PM CDT THU JUN 16 2011
OKZ021-033-034-162245-
BECKHAM OK-GREER OK-HARMON OK-
527 PM CDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER AND HARMON
COUNTIES.
AT 527 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
MADGE...MOVING EAST AT 40 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 55 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3515 10000 3535 9944 3511 9940 3497 9937
3486 9997 3505 10001
WRSpecial weather statement, Jun 16, 5:46 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
546 PM CDT THU JUN 16 2011
OKZ033-034-162315-
GREER OK-HARMON OK-
546 PM CDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER AND HARMON COUNTIES.
AT 546 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
HOLLIS...MOVING EAST AT 40 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 55 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3479 10001 3492 9963 3476 9956 3459 10000
3460 10000
WRSpecial weather statement, Jun 16, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
621 PM CDT THU JUN 16 2011
OKZ021-162345-
BECKHAM OK-
621 PM CDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM COUNTY.
AT 621 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
DELHI...MOVING NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3536 9937 3515 9937 3512 9936 3511 9955
3512 9966 3511 9983
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:24 PM CDT | Special Weather Statement | OUN | Harper | 36 min |
| Jun 15, 10:33 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 57 min |
| Jun 15, 11:18 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 57 min |
| Jun 16, 12:06 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 54 min |
| Jun 16, 12:31 AM CDT | Special Weather Statement | OUN | Woods | 29 min |
| Jun 16, 12:43 AM CDT | Severe Thunderstorm Warning | OUN | Woods | 62 min |
| Jun 16, 1:33 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 57 min |
| Jun 16, 1:42 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 63 min |
| Jun 16, 1:54 AM CDT | Special Weather Statement | OUN | Woodward | 36 min |
| Jun 16, 2:22 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 38 min |
| Jun 16, 2:27 AM CDT | Severe Thunderstorm Warning | OUN | Major | 33 min |
| Jun 16, 2:55 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 65 min |
| Jun 16, 3:01 AM CDT | Special Weather Statement | OUN | Major | 14 min |
| Jun 16, 3:33 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan, Noble, Payne | 42 min |
| Jun 16, 3:44 AM CDT | Red Flag Warning | OUN | Beckham, Ellis, Greer, Harmon, Harper, Jackson and 2 more | 16 hr |
| Jun 16, 3:48 AM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 57 min |
| Jun 16, 3:59 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 76 min |
| Jun 16, 4:28 AM CDT | Special Weather Statement | OUN | Lincoln, Oklahoma | 47 min |
| Jun 16, 5:01 AM CDT | Special Weather Statement | OUN | Pottawatomie | 44 min |
| Jun 16, 5:16 AM CDT | Special Weather Statement | OUN | Kingfisher, Logan | 44 min |
| Jun 16, 6:04 AM CDT | Special Weather Statement | OUN | Lincoln | 26 min |
| Jun 16, 6:52 AM CDT | Special Weather Statement | OUN | Logan | 38 min |
| Jun 16, 7:21 AM CDT | Special Weather Statement | OUN | Grady | 39 min |
| Jun 16, 8:12 AM CDT | Special Weather Statement | OUN | Caddo | 18 min |
| Jun 16, 10:05 AM CDT | Special Weather Statement | OUN | Kay | 25 min |
| Jun 16, 10:14 AM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 46 min |
| Jun 16, 2:24 PM CDT | Special Weather Statement | OUN | Kay | 21 min |
| Jun 16, 2:50 PM CDT | Special Weather Statement | OUN | Kay | 25 min |
| Jun 16, 3:54 PM CDT | Wind Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 24 more | 13 hr |
| Jun 16, 5:27 PM CDT | Special Weather Statement | OUN | Beckham | 18 min |
| Jun 16, 5:46 PM CDT | Special Weather Statement | OUN | Harmon | 29 min |
| Jun 16, 6:09 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 66 min |
| Jun 16, 6:41 PM CDT | Special Weather Statement | OUN | Beckham | 34 min |
Nearby
Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.